Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 20, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 19, 2019, 8:12 PM CDT for 9 counties in Wisconsin. It was in force for 63 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2019, 8:12 PM CDT (01:12 UTC)
- Expired
- Jul 19, 2019, 9:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 80.0 mph
Counties Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Shawano County, WI
The radar
The Green Bay radar (KGRB), 85 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 8:25 PM CDT | HAIL 1.25 | Pelican Lake, WI | FOUR TREES DOWN THAT WERE 6 TO 8 INCHES IN DIAMETER. |
| Jul 19, 8:31 PM CDT | TSTM WND DMG | Antigo, WI | TREES AND POWERLINES DOWN IN ANTIGO AND ACROSS THE ENTIRE COUNTY. |
| Jul 19, 8:45 PM CDT | TSTM WND DMG | Bowler, WI | VERY WIDESPREAD TREE AND POWERLINE DAMAGE THROUGHOUT THE COUNTY. ALSO DISPATCH REPORTED A TREE ON A BUILDING AND A CAR WITHIN THE COUNTY. |
| Jul 19, 8:47 PM CDT | TSTM WND DMG | Keshena, WI | WIDSPREAD POWERLINE AND TREE DAMAGE. NO FLOODING OBSERVED. |
| Jul 19, 8:59 PM CDT | TSTM WND DMG | Crivitz, WI | SEVERAL TREES DOWN. STILL COMING DOWN AT THE TIME OF THE CALL. |
| Jul 19, 9:00 PM CDT | TSTM WND DMG | 2 N Shawano, WI | VERY WIDESPREAD TREE AND POWERLINE DAMAGE THROUGHOUT THE COUNTY. ALSO DISPATCH REPORTED A TREE ON A BUILDING AND A CAR WITHIN THE COUNTY. |
| Jul 19, 9:08 PM CDT | TSTM WND DMG | Mountain, WI | NUMEROUS TREES DOWN IN THE MOUNTAIN AREA. |
| Jul 19, 9:14 PM CDT | TSTM WND DMG | Mountain, WI | TREES DOWN IN MOUNTAIN. |
| Jul 19, 9:15 PM CDT | TSTM WND DMG | 5 W Pound, WI | MANY TREES DOWN ON HIGHWAY 64 BETWEEN POUND AND MOUNTAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 5:55 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2503 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
The text
As transmitted.
256
WUUS53 KGRB 200112
SVRGRB
WIC041-067-069-073-075-078-083-085-115-200215-
/O.NEW.KGRB.SV.W.0020.190720T0112Z-190720T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
812 PM CDT Fri Jul 19 2019
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Southern Forest County in northeastern Wisconsin...
Southeastern Lincoln County in north central Wisconsin...
Northeastern Marathon County in central Wisconsin...
Marinette County in northeastern Wisconsin...
Southeastern Oneida County in north central Wisconsin...
Menominee County in northeastern Wisconsin...
Oconto County in northeastern Wisconsin...
Langlade County in north central Wisconsin...
Shawano County in northeastern Wisconsin...
* Until 915 PM CDT.
* At 811 PM CDT, severe thunderstorms were located along a line
extending from 9 miles northwest of Crandon to near Veterans
Memorial County Park to 7 miles west of Wausau, moving east at 70
mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations impacted include...
Wausau, Marinette, Shawano, Antigo, Crandon, Weston, Menominee, Rib
Mountain, Oconto and Gillett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage across north central Wisconsin. SEEK SHELTER
NOW inside a sturdy structure and stay away from windows!
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4531 8940 4569 8930 4557 8779 4556 8783
4550 8779 4544 8786 4535 8789 4535 8776
4538 8767 4534 8765 4520 8774 4511 8766
4510 8760 4510 8759 4514 8761 4513 8755
4506 8758 4472 8822 4498 8993
TIME...MOT...LOC 0111Z 280DEG 62KT 4562 8907 4529 8920 4500 8977
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...80MPH
$$
Kieckbusch3 follow-up statements
445
WWUS53 KGRB 200119
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
819 PM CDT Fri Jul 19 2019
WIC069-200128-
/O.CAN.KGRB.SV.W.0020.000000T0000Z-190720T0215Z/
Lincoln WI-
819 PM CDT Fri Jul 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central, north central and northeastern Wisconsin.
LAT...LON 4512 8960 4512 8943 4519 8943 4523 8934
4569 8930 4557 8779 4557 8783 4550 8779
4535 8789 4537 8767 4534 8765 4520 8774
4511 8766 4510 8759 4514 8761 4512 8755
4506 8758 4472 8822 4498 8993
TIME...MOT...LOC 0118Z 279DEG 66KT 4562 8904 4527 8903 4511 8925 4498
8960
$$
WIC041-067-073-075-078-083-085-115-200215-
/O.CON.KGRB.SV.W.0020.000000T0000Z-190720T0215Z/
Forest WI-Marathon WI-Marinette WI-Oneida WI-Menominee WI-Oconto WI-
Langlade WI-Shawano WI-
819 PM CDT Fri Jul 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHERN FOREST...NORTHEASTERN MARATHON...MARINETTE...
SOUTHEASTERN ONEIDA...MENOMINEE...OCONTO...LANGLADE AND SHAWANO
COUNTIES...
At 818 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northwest of Crandon to near Veterans Memorial
County Park to near Antigo to Wausau, moving east at 75 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Wausau, Marinette, Shawano, Antigo, Crandon, Weston, Menominee, Rib
Mountain, Oconto and Gillett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage across Langlade county! SEEK SHELTER NOW
inside a sturdy structure and stay away from windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4512 8960 4512 8943 4519 8943 4523 8934
4569 8930 4557 8779 4557 8783 4550 8779
4535 8789 4537 8767 4534 8765 4520 8774
4511 8766 4510 8759 4514 8761 4512 8755
4506 8758 4472 8822 4498 8993
TIME...MOT...LOC 0118Z 279DEG 66KT 4562 8904 4527 8903 4511 8925 4498
8960
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...80MPH
$$
Kieckbusch868
WWUS53 KGRB 200133 RRA
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
833 PM CDT Fri Jul 19 2019
WIC041-067-073-075-078-083-085-115-200215-
/O.CON.KGRB.SV.W.0020.000000T0000Z-190720T0215Z/
Forest WI-Marathon WI-Marinette WI-Oneida WI-Menominee WI-Oconto WI-
Langlade WI-Shawano WI-
833 PM CDT Fri Jul 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHERN FOREST...EAST CENTRAL MARATHON...MARINETTE...
SOUTHEASTERN ONEIDA...MENOMINEE...OCONTO...EASTERN LANGLADE AND
SHAWANO COUNTIES...
At 832 PM CDT, severe thunderstorms were located along a line
extending from near North Otter Creek Natural Area to near White Lake
to 8 miles northwest of Neopit to 10 miles northwest of Wittenberg,
moving east at 70 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Wausau, Marinette, Shawano, Antigo, Crandon, Weston, Menominee,
Oconto, Gillett and Crivitz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage across Langlade, northwest Menominee and
northeast Marathon counties! SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4494 8966 4507 8921 4519 8903 4560 8919
4557 8783 4550 8779 4544 8786 4541 8785
4535 8789 4534 8784 4537 8767 4534 8765
4520 8774 4511 8766 4510 8759 4514 8761
4512 8755 4506 8758 4472 8822
TIME...MOT...LOC 0132Z 280DEG 62KT 4558 8871 4523 8871 4507 8893 4494
8928
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...80MPH
$$
Kieckbusch194
WWUS53 KGRB 200144
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
844 PM CDT Fri Jul 19 2019
WIC073-085-200152-
/O.CAN.KGRB.SV.W.0020.000000T0000Z-190720T0215Z/
Marathon WI-Oneida WI-
844 PM CDT Fri Jul 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MARATHON AND
SOUTHEASTERN ONEIDA COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central and northeastern Wisconsin.
LAT...LON 4506 8758 4472 8822 4488 8922 4498 8922
4501 8905 4511 8882 4559 8901 4557 8783
4550 8779 4544 8786 4541 8785 4535 8789
4534 8784 4537 8767 4534 8765 4520 8774
4511 8766 4510 8759 4514 8761 4512 8755
TIME...MOT...LOC 0142Z 280DEG 61KT 4557 8857 4518 8846 4501 8870 4488
8904
$$
WIC041-067-075-078-083-115-200215-
/O.CON.KGRB.SV.W.0020.000000T0000Z-190720T0215Z/
Forest WI-Marinette WI-Menominee WI-Oconto WI-Langlade WI-Shawano WI-
844 PM CDT Fri Jul 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHERN FOREST...MARINETTE...MENOMINEE...OCONTO...EASTERN
LANGLADE AND CENTRAL SHAWANO COUNTIES...
At 842 PM CDT, severe thunderstorms were located along a line
extending from 11 miles east of North Otter Creek Natural Area to
Mountain to near Big Smokey Falls to 7 miles northeast of Wittenberg,
moving east at 70 mph.
These are very dangerous storms.
HAZARD...90 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be heavily damaged or destroyed. Homes and businesses
will have substantial roof and window damage. Expect
extensive tree damage and power outages.
Locations impacted include...
Marinette, Shawano, Crandon, Menominee, Oconto, Gillett, Crivitz,
Mountain, Wausaukee and Pound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage across southeast Forest, northern Oconto,
Menominee and northwest Shawano counties. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4506 8758 4472 8822 4488 8922 4498 8922
4501 8905 4511 8882 4559 8901 4557 8783
4550 8779 4544 8786 4541 8785 4535 8789
4534 8784 4537 8767 4534 8765 4520 8774
4511 8766 4510 8759 4514 8761 4512 8755
TIME...MOT...LOC 0142Z 280DEG 61KT 4557 8857 4518 8846 4501 8870 4488
8904
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...90MPH
$$
KieckbuschWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 6:41 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 19, 6:41 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 641 PM CDT Fri Jul 19 2019 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Saturday Issued at 352 PM CDT Fri Jul 19 2019 Main focus is on potential for significant severe weather this evening. Latest surface observations as of 20 UTC indicated surface warm front making slow progress northward ahead of developing surface wave currently over southwest Minnesota. Warm front stretched from near Sheboygan to near Stevene Point to LaCrosse. Warm front has been a bit slower moving northward than previously forecast. Meanwhiile, upstream convection has rapidly developed near and just northeast of surface low pressure system. Discrete SC structures and small line segments already taking shape southwest of DLH to near Alexandria Minnesota. Convection already starting to enter far northwest Wisconsin northwest of Hayward. Appears active convection will start to impact the far northwest portion of the forercast area by 22-23 UTC which is a little sooner than previous CAM forecasts. CAMS,particularly the HRRR, have been very consistent in convection growing upscale to impressive QLCS and tracking it across the northcentral portion of the forecast area. However latest few HRRR runs have been a bit further south with the deep convection which seems to fit the latest radar and satellite observations. Deep layer shear over the northern half of the forecast area is impressive especially given the degree of instablity currently situated over the southern half of Minnesota and over the southwest half of Wisconsin. MLCAPES are well over 4000 J/kg in this area and the instablity continues to move slowly northward ahead of the approaching low pressure system. The combination of 0-6 km shear greater than 40-45 kts and instablity certainly favors initially discrete SC storms over central Minnesota into northwest Wisconsin capable of very large hail, significant damaging winds and perhaps a few tornadoes. There is some uncertainty as to how quickly the convection can grow upscale into large bowing line segment before impacting northcentral Wisconsin. Another complicating factor is that the airmass over far northern Wisconsin is still not as unstable as surface Tds are still only in the mid-upper 50s. Thus, the greatest severe weather threat may end up shifting a little further south. Given the amount of 0-3 km shear, possibity of embedded weak tornadoes within organized QLCS is also possible especially over northcentral part of the forecast area. ST forecast guidance has been pretty consistent on moving convective activity east of the area around midnight. Saturday, still somewhat uncertain for severe potential. Surface boundary will likely extend somewhere over the central portion of the forecast area. Models suggest another weak impulse make interact with that boundary during the afterenoon hours which may kick off additional convection. At this time, a slight risk for the southern portion still seems warranted but will need to see how overnight convection plays out as atmosphere may be pretty worked over. Certainly will be noticably cooler for Saturday with clouds and northerly winds especially north of I29. .LONG TERM...Saturday Night Through Friday Issued at 352 PM CDT Fri Jul 19 2019 The main highlights from this forecast period are the precip trends for Saturday night into Sunday and the upper-level pattern change that will bring drier conditions and near seasonal temperatures to the area. Saturday night into Sunday...A nearly stationary frontal boundary will propagate south over Wisconsin on Saturday. By Saturday evening, a surface high pressure system will be moving into the Upper Mississippi Valley helping to push the slow frontal boundary south out of the forecast area. Model guidance indicates the main axis of showers and storms will ride along this front, with less significant precipitation trailing behind it. The possibility for storms over the forecast area late Saturday evening and night will be on the decrease, as instability and lapse rates decrease across the forecast area as the front moves south. It is possible for some of the trailing precipitation to stick around across central and east-central Wisconsin into Sunday morning. Rest of the extended...The upper-level pattern will begin to change on Sunday evening over the Upper Mississippi Valley to a northwest mean flow. At the same time, a strong ridge of high pressure over the Northern Plains will continue to build. The northwest flow aloft and a surface high pressure moving into the Northern Plains from Canada will keep the forecast area dry through the rest of the extended. There are some hints of a shortwave impacting the area on Wednesday that could bring the next chance for showers and storms, however, much uncertainty remains with this feature. Will continue to monitor. && .AVIATION...for 00Z TAF Issuance Issued at 641 PM CDT Fri Jul 19 2019 A mesoscale convective system is currently developing across northwest Wisconsin and is forecast to dive southeast through all of the TAF sites during the evening hours. This complex is expected to bring mainly high winds and heavy rain, however isolated tornadoes and large hail are also possible. The complex is expected to reach RHI around 00Z, AUW/CWA just after 01Z, KGRB/KATW/KOSH just after 03Z and KMTW after 04Z. Shower and thunderstorm activity is expected to end during the overnight with relatively benign conditions through the morning hours on Saturday. Showers and thunderstorms are again possible on Saturday, mainly across central and east-central Wisconsin. However there is quite a bit of model uncertainty with some models keeping the activity south of the TAF sites. Therefore will leave out of the current set of TAFs. .KOSH...Southerly winds less than 10 knots this evening. Medium confidence in TSRA impacting KOSH between 03-06Z this evening. These thunderstorms could be strong to severe as they hit the airport with damaging winds and heavy rain. Isolated tornadoes and large hail are also possible. Introduced a prevailing group for TSRA with northwest wind potential of 30 knots impacting the terminal. Most favorable timing for thunderstorm activity Saturday afternoon is between 17-23Z Saturday if it occurs. Windshifts of interest include...potential for abrupt wind shift to northwest due to thunderstorm winds at around 03Z. Low confidence in wind direction post thunderstorm activity tonight, current forecast keeps winds southwest. && .GRB WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for WIZ013-020-021-030- 031-035>040-045-048>050-073-074. && SHORT TERM.....ESB LONG TERM......Hykin AVIATION.......Kurimski
Hazardous weather outlook, Jul 19, 3:16 PM CDT, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 316 PM CDT Fri Jul 19 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 316 PM CDT Fri Jul 19 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight A significant severe weather outbreak appears increasingly likely over parts of central, northcentral and northeast Wisconsin this evening. The primary severe weather threat will be damaging straight lines winds and large hail. A tornado or two is also possible, especially earlier in the evening over northcentral Wisconsin. As the evening progresses the threat will likely transition to damaging straight lines winds. Localized wind gusts to 70 mph are possible this evening especially north of highway 29. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The chance of thunderstorms will continue at times on Saturday and Saturday night. It is possible that a severe thunderstorm threat could develop at some point, though determining exactly when is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight. LMZ521-522-541>543-202030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 316 PM CDT Fri Jul 19 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a chance of severe storms which could produce damaging winds and large hail tonight. Boaters should be alert for rapidly changing weather conditions. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms at times on Saturday and Saturday night that may pose a hazard for boaters. Periods of dense marine fog are also possible. ESB/Hykin
In the hours before
Special weather statement, Jul 19, 6:47 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Green Bay WI
647 PM CDT Fri Jul 19 2019
WIZ018-030-035-036-200030-
Wood WI-Marathon WI-Portage WI-Lincoln WI-
647 PM CDT Fri Jul 19 2019
...SEVERE THUNDERSTORMS ARRIVING IN NORTHWEST WOOD...SOUTHWEST
LINCOLN AND WESTERN MARATHON COUNTIES BY AROPUND 730 PM CDT...
At 643 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sheldon to 6 miles east of Cornell to near
Chippewa Falls. Movement was east at 50 mph.
Damaging winds and large hail will be likely with these storms.
Locations impacted include...
Wausau, Marshfield, Weston, Merrill, Rib Mountain, Mosinee,
Abbotsford, Spencer, Council Grounds State Park and Rothschild.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central and north central Wisconsin.
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9005
4530 9005 4518 8942 4512 8942 4512 8930
4475 8946 4448 8996 4458 9032
TIME...MOT...LOC 2343Z 288DEG 41KT 4539 9092 4514 9103 4495 9136
KieckbuschLocal storm report, Jul 19, 7:51 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
751 PM CDT FRI JUL 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL RHINELANDER 45.63N 89.41W
07/19/2019 E1.00 INCH ONEIDA WI LAW ENFORCEMENT
1 INCH HAIL AND LOCALIZED FLOODING IN CITY OF RHINELANDER
REPORTED BY FIRE DEPARTMENT.
&&
GENEBLocal storm report, Jul 19, 7:55 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
755 PM CDT FRI JUL 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND GST 4 N SPENCER 44.82N 90.28W
07/19/2019 M53 MPH MARATHON WI TRAINED SPOTTER
&&
GENEBLocal storm report, Jul 19, 7:57 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
757 PM CDT FRI JUL 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL RHINELANDER 45.63N 89.41W
07/19/2019 M1.00 INCH ONEIDA WI AMATEUR RADIO
&&
BERSCHLocal storm report, Jul 19, 8:02 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
802 PM CDT FRI JUL 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM TSTM WND DMG GLEASON 45.30N 89.50W
07/19/2019 LINCOLN WI TRAINED SPOTTER
TREE BRANCHES DOWN.
&&
ECKBERGLocal storm report, Jul 19, 8:11 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
811 PM CDT FRI JUL 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM TSTM WND DMG ATHENS 45.03N 90.08W
07/19/2019 MARATHON WI LAW ENFORCEMENT
POWERLINES DOWN IN ATHENS. MUCH OF THE VILLAGE IS WITHOUT
POWER.
&&
ECKBERGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:17 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon, Portage, Wood | 73 min |
| Jul 19, 7:25 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Lincoln, Oneida | 65 min |
| Jul 19, 7:50 PM CDT | Flash Flood Warning | GRB | Oneida | 115 min |
| Jul 19, 8:20 PM CDT | Special Marine Warning | GRB | 115 min | |
| Jul 19, 8:23 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Menominee, Portage, Shawano, Waupaca, Wood | 52 min |
| Jul 19, 8:26 PM CDT | Tornado Warning | GRB | Marathon, Portage, Shawano, Waupaca | 34 min |
| Jul 19, 8:57 PM CDT | Tornado Warning | GRB | Outagamie, Shawano, Waupaca | 33 min |
| Jul 19, 9:08 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee, Marinette, Oconto, Shawano | 67 min |
| Jul 19, 9:10 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Outagamie, Portage, Shawano and 4 more | 50 min |
| Jul 19, 9:31 PM CDT | Areal Flood Advisory | GRB | Portage, Waupaca, Wood | 111 min |
| Jul 19, 9:40 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Waushara and 1 more | 50 min |
| Jul 19, 9:44 PM CDT | Areal Flood Advisory | GRB | Brown, Outagamie | 101 min |
| Jul 19, 10:09 PM CDT | Special Marine Warning | GRB | 111 min | |
| Jul 19, 10:17 PM CDT | Severe Thunderstorm Warning | GRB | Door | 43 min |
| Jul 19, 10:25 PM CDT | Areal Flood Advisory | GRB | Calumet, Manitowoc, Waushara, Winnebago | 2 hr |
| Jul 19, 10:32 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc, Winnebago | 43 min |
| Jul 19, 10:56 PM CDT | Special Weather Statement | GRB | Winnebago | 34 min |
| Jul 20, 8:00 AM CDT | Flash Flood Watch | GRB | Brown, Calumet, Kewaunee, Manitowoc, Marathon, Outagamie and 6 more | 7 hr |
| Jul 20, 8:57 AM CDT | Special Weather Statement | GRB | Kewaunee | 33 min |
| Jul 20, 9:51 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 54 min |
| Jul 20, 9:53 AM CDT | Flash Flood Warning | GRB | Marathon, Portage, Shawano, Waupaca, Waushara, Wood | 5 hr |
| Jul 20, 10:34 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Menominee, Outagamie, Portage, Shawano, Waupaca and 3 more | 56 min |
| Jul 20, 10:44 AM CDT | Special Marine Warning | GRB | 2 hr | |
| Jul 20, 10:46 AM CDT | Tornado Warning | GRB | Portage, Waupaca | 29 min |
| Jul 20, 10:48 AM CDT | Flash Flood Warning | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Menominee and 6 more | 4 hr |
| Jul 20, 11:03 AM CDT | Tornado Warning | GRB | Outagamie, Waupaca | 27 min |
| Jul 20, 11:21 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Shawano and 3 more | 54 min |
| Jul 20, 11:22 AM CDT | Tornado Warning | GRB | Brown, Outagamie | 38 min |
| Jul 20, 11:35 AM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto, Shawano | 40 min |
| Jul 20, 11:47 AM CDT | Tornado Warning | GRB | Brown, Kewaunee, Manitowoc | 43 min |
| Jul 20, 11:58 AM CDT | Severe Thunderstorm Warning | GRB | Door | 62 min |
| Jul 20, 12:14 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc | 31 min |
| Jul 20, 12:42 PM CDT | Special Marine Warning | GRB | 56 min | |
| Jul 20, 12:55 PM CDT | Severe Thunderstorm Warning | GRB | Door | 24 min |
| Jul 20, 1:25 PM CDT | Special Weather Statement | GRB | Portage, Shawano, Waupaca, Waushara | 65 min |
| Jul 20, 2:04 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Menominee, Oconto, Outagamie, Shawano and 3 more | 56 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.